Hematoma from Juvederm Lip Injections?

I had Juvederm injected on the lip line for vertical lip lines. But the next morning, I noticed that the left side of my lip is swollen and black and blue, and so is about a quarter inch high toward lower right nostril. Inside the right lip is black-blue too. It looks like what might be described as a hematoma. What can I do about this? Thank you.

Doctor Answers 3

Hematoma of The Lip From Juvederm

Thank you for your question. It is not uncommon to experience swelling after lip injections, however this should resolve in the next 2 weeks. I always advise my patients to ice the treated area or apply arnica to help resolve swelling in the lips. You can also gently massage the lump to help smooth it out. Please consult your injector if this persists after two weeks. All the best! 



Summit Emergency Medicine Physician
5.0 out of 5 stars 45 reviews

Hematoma after filler injection

Yes, injecting a filler like juvederm may cause bruising especially when injected into the lips. This should get better over a few days time.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 29 reviews

Hematoma of the lip

Since it is so soon after the development of your hematoma, if there is a large blood clot present, the clot may be extracted manually by your doctor. 

In general, intermittent application of warm compresses and Arnica in pill and gel form can help promote healing of hematomas and bruising.

Good luck. 

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.